| Model Number |
04.501.112.01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
| Date of Event |
03/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Exact date is unknown.Additional device procode: hrs.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, surgeon implanted five (5) sternal plates and thirty-two (32) sternal screws into patient for non-union sternum following a sternotomy.At time of implantation, physician was happy with how screws had purchased and checked multiple times the reduction and tactile strength of the fixation along the sternum.It was reported on (b)(6) 2019, that patient's plates and screws had dehisenced though the bone and had become infected.Physician did not think that this infection was caused by the implants, but more by a patient's compliance and past history.All thirty-two (32) screws and five (5) plates were removed from the patient on (b)(6) 2019, with no complications and no product issue or malfunction.Procedure was successfully completed.Patient status is unknown.This complaint involves thirty-seven (37) devices.This (b)(4) captures ten (10) devices while remaining devices are capture under linked (b)(4).This report is for one (1) sternal locking screw.This is report 4 of 10 for (b)(4).